isometheptene-caffeine-acetaminophen oral Warnings
One ingredient in this product is acetaminophen. Taking too much acetaminophen may cause serious (possibly fatal) liver disease. Adults should not take more than 4000 milligrams (4 grams) of acetaminophen a day. If you have liver problems, consult your doctor or pharmacist for a safe dosage of this medication. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Avoid alcohol. Get medical help right away if you have any symptoms of liver damage, including: dark urine, persistent nausea/vomiting, stomach/abdominal pain, extreme tiredness, or yellowing eyes/skin.
Acetaminophen is an ingredient found in many nonprescription products and in some combination prescription medications (such as pain/fever drugs or cough-and-cold products). Carefully check the labels on all your medicines because they may also contain acetaminophen. Ask your pharmacist about using those products safely. Get medical help right away if you have taken more than 4000 milligrams of acetaminophen a day, even if you feel well.
isometheptene-caffeine-acetaminophen oral Uses
This combination medication is used to relieve tension and migraine headaches. Headache pain can sometimes be caused by widened blood vessels in the head. Isometheptene works by narrowing these widened blood vessels. Caffeine also works by narrowing widened blood vessels in the head, and is a mild stimulant. Acetaminophen relieves mild to moderate pain from various causes, including headache.How to use isometheptene-caffeine-acetaminophen oral
See also Warning section.
Take this medication by mouth with or without food as directed by your doctor. The dosage is based on your medical condition and response to treatment.
For migraine headache, take this medication at the first sign of a migraine as directed by your doctor, usually 1 to 2 tablets first, followed by 1 tablet every hour until the headache is relieved. Do not take more than 5 tablets in a 12-hour period.
For tension headache, take as directed by your doctor, usually every 4 hours as needed. Do not take more than 8 tablets in a 24-hour period.
Pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.
Do not use this medication more often or for longer than prescribed. Tell your doctor if you need to use this medication more often, if the medication is not working as well, if you have more frequent or worse headaches, or if you use this medication for more than 2 headache episodes a week. Your doctor may need to change your medication and/or add another medication to help prevent headaches.
isometheptene-caffeine-acetaminophen oral Side Effects
See also Warning section.
Dizziness, trouble sleeping, nervousness, or nausea may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.
Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
In the US -
Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
isometheptene-caffeine-acetaminophen oral Precautions
See also Warning section.
Before taking this medication, tell your doctor or pharmacist if you are allergic to isometheptene, acetaminophen, or caffeine; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
Before using this medication, tell your doctor or pharmacist your medical history, especially of: blood circulation problems (for example, in your legs, arms/hands), high blood pressure, glaucoma, heart problems (such as chest pain, previous heart attack), kidney disease, liver disease, stroke or "mini-stroke" (transient ischemic attack), use/abuse of alcohol.
This drug may make you dizzy. Do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely. Avoid alcoholic beverages.
Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).
During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor.
Acetaminophen and caffeine pass into breast milk. It is unknown if isometheptene passes into breast milk. Consult your doctor before breast-feeding.
isometheptene-caffeine-acetaminophen oral Interactions
See also Warning section.
Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval.
A product that may interact with this drug is: ketoconazole.
Taking MAO inhibitors with this medication may cause a serious (possibly fatal) drug interaction. Do not take any MAO inhibitors (isocarboxazid, linezolid, methylene blue, moclobemide, phenelzine, procarbazine, rasagiline, selegiline, tranylcypromine) during treatment with this medication. Most MAO inhibitors should also not be taken for two weeks before and after treatment with this medication. Ask your doctor when to start or stop taking this medication.
This medication may interfere with certain medical/laboratory tests (including urine catecholamine/5-HIAA levels, dipyridamole-thallium imaging), possibly causing false test results. Make sure laboratory personnel and all your doctors know you use this drug.
isometheptene-caffeine-acetaminophen oral Overdose
If overdose is suspected, contact a poison control center or emergency room immediately. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include: nausea, vomiting, dark urine, severe stomach/abdominal pain, irregular heartbeat.NOTES:
Do not share this medication with others.
Laboratory and/or medical tests (such as liver function tests) may be performed periodically to check for side effects. Consult your doctor for more details.
Certain foods/beverages or food additives (such as red wine, cheese, chocolate, monosodium glutamate) as well as lifestyle patterns such as irregular eating/sleeping habits or stress may bring on a migraine headache. Avoiding these "triggers" may help lessen migraine attacks. Consult your doctor for more details.MISSED DOSE:
Store at room temperature away from light and moisture. Do not store in the bathroom. Keep all medications away from children and pets.
Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company.
Information last revised January 2014. Copyright(c) 2014 First Databank, Inc.